MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ULTRAFLEX IAB: 7.5FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ULTRAFLEX IAB: 7.5FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC
Model Number IPN038074
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description
It was reported that "after insertion, the pump was started and blood was found in the helium tube.The doctor stopped the machine immediately and removed the catheter.The central cavity was found broken".Additional information states that another iab was not inserted.No harm or injury to the patient.The patient status is reported as "fine".
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).No serial number was reported.The serial number of the returned sample is (b)(6).The lot number (18f22h0002) reported on the complaint report does not match the lot number for the returned sample.The lot number for the returned sample is 18f22g0004.Additional information received on 20 march 2023 indicates the returned sample is the correct iabc for the reported complaint.Returned for investigation was a 30cc 7.5fr ultraflex intra-aortic balloon catheter (iabc) without an original packaging.Returned with the sample were long arterial pressure tubing and data-scope inflation driveline tubing; dried blood was noted within the inflation driveline tubing.Upon return, the one-way valve was tethered to the short driveline tubing.The bladder was fully unwrapped.The iabc central lumen within the flex-tip assembly area was noted damaged; the wire round/polyimide (part of the flex tip assembly) was noted no longer attached and separated from the inner cannula (iabc central lumen) at approximately 6.4cm from the iabc distal tip.Dried blood was noted on the exterior surfaces of the returned sample.Dried blood was also noted within the iabc helium pathway.No other damage or abnormalities were noted to the returned sample.The bladder thickness was measured at six points with measurements ranging from 0.0054in-0.0064in.The one-way valve was tested and failed.A vacuum was pulled on the one-way valve, and it immediately lost pressure.This was repeated five separate times.Blood was noted within the one-way valve and on the one-way valve seal upon cleaning.The one-way valve was properly cleaned and tested again; the one-way valve passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute and then 30 seconds five separate times.An attempt to aspirate and flush the iabc central lumen using a 60cc lab-inventory syringe was unable to be successfully completed.Upon aspiration, water was unable to be consistently pulled into the syringe.The attempt to flush resulted in bladder inflation.The results are consistent with the previously noted damaged central lumen.The iabc was leak tested.A leak was immediately detected from the iabc distal tip and luer end.The leak noted from the iabc distal tip and luer end are consistent with the previously noted damaged iabc central lumen.The iabc was leak tested again with the iabc distal tip and iabc luer end blocked off; no other leaks were detected.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.The guidewire exited the central lumen and entered the bladder at the location of the flex-tip assembly separation.Blood was also noted on the guidewire.The guidewire was front loaded through the iabc luer.The guidewire exited the central lumen and entered the bladder at the location of the inner cannula separation.Blood was also noted on the guidewire.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint that "blood was found in the helium tube" is confirmed.During the investigation, the iabc central lumen was noted damaged and found no longer attached to the central lumen flex tip assembly.The damaged central lumen will result in blood entering the helium pathway.The iabc bladder was fully intact with no damage or abnormalities noted.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the damaged catheter.The root cause of the complaint is undetermined.Other remarks: n/a.Corrected data: n/a.

Brand Name
ULTRAFLEX IAB: 7.5FR 30CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
bryanna connelly
3015 carrington mill blvd
morrisville 27560
MDR Report Key16435591
Report Number3010532612-2023-00134
Device Sequence Number15318260
Product Code DSP
UDI-Device Identifier00801902136701
UDI-Public00801902136701
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K000729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model NumberIPN038074
Device Catalogue NumberIAB-06830-U
Device Lot Number18F22G0004
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2023
Supplement Date Received by Manufacturer04/12/2023
Initial Report FDA Received Date02/24/2023
Supplement Report FDA Received Date04/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age59 YR
Patient SexMale